Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 28, 2017, 4:00 PM CDT for 5 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2017, 4:00 PM CDT (21:00 UTC)
- Expired
- Mar 28, 2017, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 97 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
360 WWUS74 KHGX 282100 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 400 PM CDT Tue Mar 28 2017 ...Wind advisory through 7 pm... .Strong south to southeast winds of 20 to 25 mph with gusts 30 will continue through early evening. TXZ226-227-235>237-290000- /O.NEW.KHGX.WI.Y.0007.170328T2100Z-170329T0000Z/ Brazoria-Fort Bend-Jackson-Matagorda-Wharton- Including the cities of Alvin, Angleton, Bay City, Edna, El Campo, Freeport, Lake Jackson, Missouri City, Palacios, Pearland, Pierce, Richmond, Rosenberg, Sugar Land, and Wharton 400 PM CDT Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * EVENT...South to southeast winds of 20 to 25 mph with gusts around 30 mph. * TIMING...4 pm through 7 pm. * IMPACT...Hazardous driving conditions on elevated roadways and east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along east to west oriented roads. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 1:21 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 28, 1:21 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
121 PM CDT Tue Mar 28 2017
.AVIATION...
VFR across the region but as was the case yesterday an MVFR cig
was forming near the immediate coast and spreading inland. Gusty
SE winds developing and should peak this afternoon with gusts of
23-28kts sustained 13-20kt. Tonight stratus deck reforms probably
closer to 1000-1800ft and then toward morning WAA streamer showers
develop and spread inland...more favorable areas will be LBX-CLL
westward. How late the storms develop and get organized will
likely drive timing of when the main band of showers and
thunderstorms arrives in the hub terminals. Favoring timing for
IAH/HOU in the 1800-23z window but showers and even a few
thunderstorms could impact these sites earlier - again depending
if the system gets organized west of the area earlier or
later...then actually wanes as it moves into SETX during the
convective minima. MVFR cigs should be the general rule
throughout the day but brief periods of VFR could develop. 23-03z
time frame may see some more cold core type storms pop up and race
off to the northeast.
45
&&
.PREV DISCUSSION... /ISSUED 942 AM CDT Tue Mar 28 2017/
UPDATE...
Only minor tweaks were made to the previous forecast. Still
looking at the severe weather potential both tomorrow and later
this weekend. Current SPC outlook has all of SE Texas in at least
a Slight Risk with areas to the north and northwest of Houston in
an Enhanced Risk for severe weather tomorrow. Right now the greatest
potential looks to be in the tomorrow afternoon and evening time
frame with damaging winds, hail, tornadoes, and some locally
heavy rainfall all on the table. 11
PREV DISCUSSION... /ISSUED 639 AM CDT Tue Mar 28 2017/
AVIATION.../12Z TAF/
Ceilings range from VFR along the coast to MVFR over Houston
terminals and then IFR/LIFR for KCXO/KUTS/KCLL. The GOES 16
difference channel of 3.9-11 micron really does a great job
showing these low ceilings across the area. Based on this imagery,
ceilings should begin to improve the next couple of hours over
the Houston area and points northward. VAD wind profile from the
KHGX 88D only shows 15-25 knots in the lowest levels, but those
winds should increase during the day. This will also allow for
some gusts near 25 knots this afternoon with good mixing. Ceilings
should lift to VFR for most areas but then are expected to
decrease in the evening. A 40-50kt LLJ should maintain strong
winds overnight as ceilings become MVFR again. Wednesday should be
a messy day for aviation given the forecast for widespread
convection. TAFs have VCSH starting at 09Z but look for VCTS/TSRA
beginning late morning Wednesday through the afternoon in future
TAF updates.
Overpeck
PREV DISCUSSION... /ISSUED 402 AM CDT Tue Mar 28 2017/
DISCUSSION...
A progressive upper air pattern will bring a couple of stormy
episodes across Southeast Texas over the next seven days. The
first will begin late tonight through Thursday and the second will
occur over the weekend and into Monday night of the upcoming week.
Both systems will bring slight chances for at least isolated
strong thunderstorms to Southeast Texas.
The 06Z NamBufr forecast soundings show a fairly large cap over
the area tonight and early Wednesday morning. Even though this cap
should erode as the upper level storm system moves into the state,
the forecast soundings still showed somewhat of a capping
inversion in place over the southern half of the forecast area on
Wednesday and Wednesday night. A strong low-level jet will
develop overhead and help provide strong wind shear ahead of the
main area of storms. The latest Nam12, GFS, and ECMWF all show
better chances for strong storms over the northern half of the
area mainly Wednesday and Wednesday evening. The Storm Prediction
Center as of 3:30 AM had best chances for severe potential
generally along and east of a line from Madisonville to Tomball
and north of a line from Tomball to Cleveland. PWs are forecast to
reach to around 1.7 inches, indicating the potential for at least
locally heavy rainfall.
Following this system, high pressure will bring a brief warm and
dry period Thursday night through Friday night. The next storm
system will then move across the state from late Saturday through
early Monday. Again looking at widespread rain and thunderstorms
with slight chances for isolated strong or severe storms Sunday
and Sunday night. Locally heavy rainfall also again appears to be
possible, especially in the ECMWF solution with a surface low
moving up the coastal plain.
40
MARINE...
Moderate southerly winds this morning are expected to increase to
around 20 knots in offshore areas of the Upper Texas Coast later
this afternoon and tonight. Winds should reach 20 to 25 knots
tonight with seas building to rough levels. A small craft advisory
will be issued for these areas for this afternoon and tonight. Winds
and seas gradually decrease Wednesday into Thursday. Thursday
offshore winds develop which will allow for seas to decrease further
for the end of the week. Southerly winds develop again over the
weekend.
Tide levels are about a half foot above normal and will likely
remain elevated for the next couple of days. Offshore winds on
Thursday into Friday may push tides lower.
Overpeck
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 85 69 79 59 75 / 10 50 80 30 10
Houston (IAH) 85 71 84 67 80 / 10 20 80 50 30
Galveston (GLS) 79 72 77 70 77 / 10 10 60 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Wednesday morning
for the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 10 AM CDT Wednesday for the following
zones: Coastal waters from Freeport to the Matagorda Ship
Channel out 20 NM...Coastal waters from High Island to
Freeport out 20 NM...Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&
Discussion...11
Aviation/Marine...99Hazardous weather outlook, Mar 28, 4:46 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 446 AM CDT Tue Mar 28 2017 GMZ335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-291300- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Galveston Bay-Grimes-Harris-Houston-Jackson-Liberty- Madison-Matagorda-Montgomery-Polk-San Jacinto-Trinity-Walker- Waller-Washington-Wharton- 446 AM CDT Tue Mar 28 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An upper level system moving across the state will bring good chances for thunderstorms Wednesday through early Thursday. There is a risk of severe thunderstorms with the best chances along and east of a line from Madisonville to Tomball and north of a line from Tomball to Cleveland. The primary hazards expected are strong winds and large hail; although, isolated tornadoes will be possible especially north of the Interstate 10 corridor. Another storm system will move across Southeast Texas over the weekend and into early Monday. Model forecasts show the potential for isolated strong to severe thunderstorms and locally heavy rainfall mainly Sunday and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Wednesday and Sunday.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:58 AM CDT | Small Craft Advisory | HGX | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.